Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

June 26, 2016Kay County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 26, 2016, 3:02 PM CDT for Kay County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 3:02 PM CDT (20:02 UTC)
Expired
Jun 26, 2016, 3:45 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK

County Kay County, OK

The radar

The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS84 KTSA 262002
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 26 2016
 
OKZ054-262045-
OSAGE OK-
302 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
345 PM CDT...

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MARLAND...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        BURBANK...
SOUTHERN KAW LAKE...              APPERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9673 3669 9667 3656 9670
      3656 9674 3657 9677 3655 9680 3653 9699
      3655 9690 3657 9689 3660 9692 3658 9698
      3659 9706 3660 9704 3668 9706
TIME...MOT...LOC 2001Z 260DEG 9KT 3661 9708 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 11:11 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 26, 11:11 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1111 AM CDT SUN JUN 26 2016

.DISCUSSION...
Will expand the Heat Advisory to the north into Washinton and Nowata
Counties. Temperatures are running a little warmer than expected and
will push heat index values above 105 later this afternoon. Expecting
to see isolated showers and thunderstorms develop later this afternoon
as weak mid-level shortwave approaches the area. Have made minor adjustments
to the grids for Today to reflect current trends in observations and
short term model guidance.

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ055-056-060-061-
     066-067-070>072-074-076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ029.

&&

SHORT TERM...10
Hazardous weather outlook, Jun 26, 12:51 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN JUN 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT SUN JUN 26 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY NORTH OF INTERSTATE 40.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAT INDEX VALUES OF AROUND 105 DEGREES WILL BE COMMON ACROSS MUCH
OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
NEAR THE OKLAHOMA/KANSAS BORDER IN ASSOCIATION WITH A FRONTAL BOUNDARY.
SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE FAVORED TERRAIN
AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ELSEWHERE...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. SOME OF THE STRONGER STORMS COULD BECOME
MARGINALLY SEVERE WITH STRONG WIND GUSTS THE MAIN CONCERN. THUNDERSTORM
CHANCES WILL REMAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE MONDAY AS A SLOW MOVING
WEAK COLD FRONT PUSHES SOUTHWARD.  THIS BOUNDARY WILL FOCUS
THUNDERSTORM CHANCES PRIMARILY SOUTH OF INTERSTATE 40 FOR
MID WEEK...BEFORE THUNDERSTORM CHANCES RETURN AREA WIDE
BY LATE WEEK.  TEMPERATURES ARE EXPECTED TO BE SLIGHTLY
COOLER DURING THE WEEK COMPARED TO RECENT DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 26, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN JUN 26 2016

OKZ054-262045-
OSAGE OK-
302 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
345 PM CDT...

AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MARLAND...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        BURBANK...
SOUTHERN KAW LAKE...              APPERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9673 3669 9667 3656 9670
      3656 9674 3657 9677 3655 9680 3653 9699
      3655 9690 3657 9689 3660 9692 3658 9698
      3659 9706 3660 9704 3668 9706
TIME...MOT...LOC 2001Z 260DEG 9KT 3661 9708

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:26 AM CDTHeat AdvisoryTSAHaskell, McIntosh, Muskogee, Nowata, Okmulgee, Rogers and 3 more13 hr
Jun 26, 3:32 PM CDTSpecial Weather StatementTSAOsage28 min
Jun 26, 4:02 PM CDTSevere Thunderstorm WarningTSAOsage22 min
Jun 26, 4:29 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
Jun 26, 4:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee46 min
Jun 26, 5:44 PM CDTSpecial Weather StatementTSAOsage, Pawnee46 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.